Hi. I was dx'd with MSK about 4 years ago. From there I was put
on K-Phos Neutral and a diet minus all meats, and added dairy.
Here is one of my questions: Could you please explain to me the
difference between MSK and PCK.
My last ultrasound shows cysts on one of my kidneys. And the
IVP (as does the regular xrays) shows 2 stones in a pocket in the
Second question: It is my understanding that one can have MSK
and PCK at the same time?
When I lived in Dallas, I had gone to an allergist. Two of the
things he said I had reactions and was allergic to are:
Vitamin C and Potassium.
When I told my doctor this, he said it is imposible for people to
be allergic to these things since they are vital for the body
to function. However, since I have stones I stay away
from the vitamin C type of products (for those who are unaware
large amounts of Vitamin C can cause kidney stones). But here
is the problem:
I began taking K-Phos Neutral a few years ago. Since then
I began having dizzy spells, I have had my feet and ankles swell
close to the size of my calves (am now on maxide due to this),
I have hurrendious hands and feet cramps, and I am also losing
my hair (for a woman I think this is a little more devistating
than what it is to for men.) I have gained weight, more than
I care to admit.
I also am so very tired, worse than that. There are times I am so
exhausted that when I have stood up and walked from my chair to
my bed (desk is 3 feet away from my bed) that I have been up for
2 weeks and just finished running a marathon (no I am not having
breathing difficulty I am still speaking of the tremendous
exhaustion). If my eyes tear up they tears burn my eyes so bad.
When I wake up in the morning I cannot rub my eyes because the
oil on my eyelids burn my eyes. I never sweat, unless the
temp is in high 90s or better (this is not an overstatement).
Sometimes I have such incredible flank pain, and lower abdominal
pain (scar tissue is what this are of pain is explain as). My
doctor says I should not be having this type of pain.
Worse of all, and I know you will say I need to drink more
liquids (I do) ... I have to force myself to drink what liquids
I drink, which is about 1 liter of either water, coffee, or,
diet coke within a 2 day period. Maybe once every 4 days I am
actually thirsty enough to drink a liter.
I have spoken to my doctor about having some of these symptoms
concerning K-Phos Neutral (at the time I did not know these were
side effects) and his comment was, "I don't know what can be
causing this, it shouldn't be happening since you take K- Phos."
Is there anything at all I should know (other than I should
drink more liquids)? And is there any other medicine that can
be given for MSK than the K-Phos (as I have recently found out
that some of these things I have discribed are actually side
effects from this medicine)?
Sorry for this being so long, I would be happy to take any
comments to the attention of my doctor, as he just may not be
aware of something you may be aware of. I do have an
appointment on the 17th of March for bloodwork concerning so
of which I have written about.
Thanks you in advance ...
l'Dusty D Bunny